Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 31, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Oct 10, 2004, 7:52 AM CDT for Rusk County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 10, 2004, 7:52 AM CDT (12:52 UTC)
- Expired
- Oct 10, 2004, 11:45 AM CDT
- In force
- 4 hr
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Rusk County, TX
The radar
The Shreveport radar (KSHV), 102 km from the middle of the area, began a volume at 12:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 0.9 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -280 J/kg
- Mixed-layer LCL
- 457 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 186 m²/s²
- 0-3 km storm-relative helicity
- 212 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KSHV 101255
FFWSHV
TXC401-101645-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
752 AM CDT SUN OCT 10 2004
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* FLASH FLOOD WARNING FOR...
RUSK COUNTY IN NORTHEAST TEXAS
* UNTIL 1145 AM CDT
* AT 749 AM CDT...SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED HEAVY RAIN FROM A THUNDERSTORM OVER HENDERSON...MOVING
NORTH AT 10 MPH.
* THE THUNDERSTORM PRODUCING HEAVY RAIN WILL REMAIN IN THE HENDERSON
AREA...THROUGH 10 AM CDT
RADAR INICATES UP TO TWO INCHES OF RAIN HAS FALLEN OVER THE
SOUTHERN SECTIONS OF HENDERSON AND JUST SOUTH OF TOWN...ANOTHER
TWO INCHES OF RAIN WILL FALL IN THE NEXT HOUR OR SO.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A FLASH FLOOD
WARNING FOR...
RUSK COUNTY IN NORTHEAST TEXAS
UNTIL 1145 AM CDT.
LAT...LON 3220 9494 3226 9494 3228 9496 3234 9496
3236 9498 3236 9498 3236 9466 3208 9470
3208 9490
$$1 follow-up statement
000 WGUS74 KSHV 101531 FFSSHV TXC401-101545- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 1030 AM CDT SUN OCT 10 2004 ...FLASH FLOOD WARNING FOR RUSK COUNTY IS CANCELED... THE NATIONAL WEATHER SERVICE HAS CANCELED THE FLASH FLOOD WARNING FOR RUSK COUNTY IN NORTHEAST TEXAS. HEAVY RAIN FROM A THUNDERSTORM THIS MORNING HAS ENDED...ONLY LIGHT RAIN REMAINS. MOTORISTS SHOULD CONTINUE TO EXERCISE CAUTION THIS MORNING...AS STREETS REMAIN WET AND SOME PONDING OF WATER ON ROADWAYS MAY BE SLOW TO DRAIN OFF. $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Oct 10, 3:30 AM CDT, 4 hours 22 minutes earlier.
Area forecast discussion, Oct 10, 3:30 AM CDT, 4 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 330 AM CDT SUN OCT 10 2004 .DISCUSSION... ANOTHER DAY OF LIGHT TO MODERATE RAIN IS ON TAP FOR MUCH OF THE AREA...AS AN UPPER LOW LINGERS IN WEST TEXAS AND MOISTURE MOVES IN ASSOCIATED WITH MATTHEW. A FLOOD WATCH WILL BE ISSUED FOR THE EASTERN THIRD OF THE CWA...WHERE GROUNDS ARE REALLY SATURATED DUE TO RECENT RAINS...AS EL DORADO AR HAS HAD OVER 5 INCHES...AND HOMER LA WITH AROUND 9 INCHES THE PAST TWO DAYS. LIGHT TO MODERATE RAINFALL RATES WILL LIKELY NOT PRODUCE ANY FLOODING...BUT HEAVY RAINFALL BE POSSIBLE AS MATTHEW WILL ENHANCE LIFT AS IT MOVES INLAND. LIGHTNING AND HEAVY RAIN ARE ALREADY BEING OBSERVED ACROSS PORTIONS OF CENTRAL LOUISIANA...AND THIS ACTIVITY IS EXPECTED TO CONTINUE NORTHWARD. A MID LEVEL DRY SLOT SEEN OVER SOUTH TEXAS ON THE WATER VAPOR IMAGERY...WILL INVADE THE SOUTHERN HALF OF THE AREA THIS EVENING...THUS BEGINNING THE END TO THIS RAIN EVENT. DAYTIME TEMPS DID NOT MOVE MUCH...AND EVEN LOWERED AT SOME SITES ON YESTERDAY...SO EXPECT MORE OF THE SAME TODAY. ELEVEN && .PRELIMINARY POINT TEMPS/POPS... SHV 69 65 72 61 / 80 40 20 20 MLU 69 65 73 60 / 100 40 20 20 TXK 65 62 66 59 / 80 60 40 40 TYR 70 63 72 61 / 60 40 20 20 LFK 72 65 74 61 / 60 20 10 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...FLOOD WATCH TODAY FOR AR ZONES 061-072-073. LA...FLOOD WATCH TODAY FOR LA ZONES 004>006-012>014-018>022. OK...NONE. TX...NONE. &&
Hazardous weather outlook, Oct 10, 6:00 AM CDT, 1 hour 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 600 AM CDT SUN OCT 10 2004 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-101700- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 600 AM CDT SUN OCT 10 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... ONE MORE DAY OF LIGHT TO MODERATE RAIN CAN BE EXPECTED ACROSS MUCH OF THE AREA TODAY. THE HEAVIEST RAIN WILL FALL ACROSS PARTS OF SOUTHERN ARKANSAS AND NORTHERN LOUISIANA...AS MOISTURE FROM TROPICAL STORM MATTHEW MOVES INTO THE AREA. A FLOOD WATCH IS OUT FOR AREAS EAST OF A PRESCOTT ARKANSAS...NATCHITOCHES LOUISIANA LINE...AS HEAVY RAIN WITH ISOLATED THUNDERSTORMS MAY FLOOD LOW SPOTS AND FLOOD PRONE AREAS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. ELSEWHERE ACROSS THE AREA NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...SHOULD NOT BE NEEDED TODAY OR TONIGHT.
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.